Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 499, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2008, 7:52 PM CDT for LeFlore County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2008, 7:52 PM CDT (00:52 UTC)
- Expired
- Aug 29, 2008, 8:29 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 300052
SVRTSA
OKC079-300145-
/O.NEW.KTSA.SV.W.0499.080830T0052Z-080830T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 845 PM CDT
* AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CAMERON...MOVING NORTHWEST
AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3498 9445 3508 9473 3528 9456 3521 9444
3520 9444 3512 9444 3511 9444
TIME...MOT...LOC 0052Z 125DEG 9KT 3512 9455
$$3 follow-up statements
000
WWUS54 KTSA 300108
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT FRI AUG 29 2008
OKC079-300145-
/O.CON.KTSA.SV.W.0499.000000T0000Z-080830T0145Z/
LE FLORE OK-
807 PM CDT FRI AUG 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN LE FLORE COUNTY...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR CAMERON...MOVING NORTHWEST AT 10 MPH.
THIS STORM HAS RECENTLY WEAKENED...HOWEVER RADAR INDICATES DAMAGING
WINDS MAY HAVE OCCURRED BETWEEN SHADY POINT AND CAMERON DURING THIS
WEAKENING STAGE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY
POINT...CAMERON AND SCULLYVILLE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3501 9448 3508 9473 3528 9456 3521 9444
3511 9444
TIME...MOT...LOC 0107Z 125DEG 9KT 3514 9459
$$000
WWUS54 KTSA 300116
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT FRI AUG 29 2008
OKC079-300145-
/O.CON.KTSA.SV.W.0499.000000T0000Z-080830T0145Z/
LE FLORE OK-
816 PM CDT FRI AUG 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN LE FLORE COUNTY...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR SHADY POINT...MOVING NORTHWEST AT 10 MPH.
THIS STORM HAS RECENTLY WEAKENED...HOWEVER RADAR INDICATES DAMAGING
WINDS MAY HAVE OCCURRED BETWEEN SHADY POINT AND CAMERON DURING THIS
WEAKENING STAGE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY POINT AND
SCULLYVILLE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3505 9456 3508 9473 3528 9456 3521 9444
3512 9448
TIME...MOT...LOC 0116Z 125DEG 9KT 3515 9461
$$000
WWUS54 KTSA 300129
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT FRI AUG 29 2008
OKC079-300139-
/O.CAN.KTSA.SV.W.0499.000000T0000Z-080830T0145Z/
LE FLORE OK-
829 PM CDT FRI AUG 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS TO 40 MPH AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM AS IT SLOWLY DIMINISHES ACROSS NORTHEASTERN LE FLORE
COUNTY.
LAT...LON 3505 9456 3508 9473 3528 9456 3521 9444
3512 9448
TIME...MOT...LOC 0129Z 125DEG 9KT 3517 9464
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:32 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 29, 6:32 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 632 PM CDT FRI AUG 29 2008 .DISCUSSION... .AVIATION... ONGOING STORMS SOUTH OF OUTFLOW BOUNDARY ARE EXPECTED TO DIMINISH AFTER SUNSET...AND WILL MENTION LIGHT FOG ACROSS NORTHWEST ARKANSAS AS AIRPORTS DID RECORD LIGHT RAINFALL WHICH MAY OFFSET THE ADVECTION OF LOWER DEWPOINTS OVERNIGHT. CHOSE TO MENTION THUNDERSTORMS IN VICINITY ACROSS OKLAHOMA TAF SITES...WITH EXPECTATION OF DRIER DEWPOINTS KEEPING ARKANSAS SITES WITH LESSER AFTERNOON CONVECTIVE COVERAGE. && .PREV DISCUSSION... /ISSUED 259 PM CDT FRI AUG 29 2008/ DISCUSSION... VERY INTERESTING FORECAST FOR THE NEXT SEVEN DAYS. SEVERAL WEAK BOUNDARIES ALONG WITH A WEAK COOL FRONT MOVING SOUTH THROUGH THE REGION THIS EVENING COULD CAUSE ADDITIONAL ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. RATHER BENIGN WEATHER PATTERN WITH SURFACE HIGH PRESSURE TO OUR NORTHEAST AND PUSHING SLIGHTLY DRIER AIR OVER THE FORECAST AREA THROUGH THE LONG WEEKEND BUT COULD SEE SOME DIURNAL THUNDERSTORMS BUT THINK AFTER SATURDAY THE COVERAGE WILL BE MINIMAL. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE LATE SUMMER NORMALS. THE BIG QUESTION IS HOW WILL GUSTAV AFFECT THE REGION NEXT WEEK. EVEN THOUGH CONFIDENCE IS STILL LOW ON THE EXACT TIMING AND TRACK OF THE SYSTEM...MODELS ARE INDICATING INCREASINGLY LIKELINESS TO BRING THE TRACK CLOSE OR OVER PORTIONS OF THE FORECAST AREA DURING THE MIDDLE TO LATER PART OF NEXT WEEK. IT IS STILL TOO EARLY TO PUT SPECIFICS TO THE FORECAST BUT THIS TIME FRAME NEEDS TO BE MONITORED DUE TO A POTENTIAL OF A SIGNIFICANT HEAVY RAIN EVENT WITH THIS SYSTEM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....17 AVIATION...07
Hazardous weather outlook, Aug 29, 5:01 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT FRI AUG 29 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CDT FRI AUG 29 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWESTS ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG HEATING AND WEAK SURFACE BOUNDARIES HAVE RESULTED IN THUNDERSTORMS ACROSS OKLAHOMA AND ARKANSAS THIS AFTERNOON. ENOUGH INSTABILITY WAS PRESENT FOR A STORM OR TWO TO BECOME SEVERE. STRONG DOWNBURST WINDS WILL BE THE MAIN RISK. THE STRONG HEATING TODAY HAS RESULTED IN HEAT INDEXES AROUND 100 DEGREES IN PLACES. PLEASE USE EXTRA CAUTION WHEN PURSUING OUTDOOR ACTIVITIES THIS AFTERNOON AND EARLY THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY. BETTER THUNDERTORM CHANCES MAY OCCUR TOWARD THE MIDDLE OF NEXT WEEK AS THE TROPICAL REMNANTS OF GUSTAV APPROACH THE AREA. SHOULD GUSTAV GET CLOSE ENOUGH TO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS HEAVY RAIN MAY BE A PROBLEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 29, 6:15 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT FRI AUG 29 2008
OKZ073-300000-
PITTSBURG OK-
615 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 615 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BLANCO...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...BLANCO AND
SAVANNA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3469 9591 3489 9585 3484 9560 3466 9566
TIME...MOT...LOC 2315Z 104DEG 2KT 3477 9574Special weather statement, Aug 29, 6:26 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT FRI AUG 29 2008
OKZ049-300000-
PUSHMATAHA OK-
626 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PUSHMATAHA
AT 626 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAR WESTERN PUSHMATAHA COUNTY...MOVING WEST AT 7 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3431 9579 3451 9577 3446 9559 3429 9567
TIME...MOT...LOC 2326Z 112DEG 6KT 3441 9573Special weather statement, Aug 29, 6:38 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT FRI AUG 29 2008
OKZ049-073-075-300030-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
638 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 638 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF SAVANNA TO 4 MILES WEST OF
YANUSH...MOVING WEST AT 7 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...YANUSH...KIOWA...BLANCO...SAVANNA AND
SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3486 9591 3476 9528 3464 9533 3472 9593
TIME...MOT...LOC 2338Z 107DEG 6KT 3479 9585 3473 9539Special weather statement, Aug 29, 7:01 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT FRI AUG 29 2008
OKZ076-300045-
LE FLORE OK-
701 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 701 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPIRO...MOVING WEST AT 8 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SPIRO...SCULLYVILLE AND COWLINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3517 9455 3521 9482 3523 9481 3535 9472
3531 9466 3528 9467 3529 9463 3530 9464
3533 9461 3530 9451
TIME...MOT...LOC 0001Z 105DEG 7KT 3525 9464Special weather statement, Aug 29, 7:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT FRI AUG 29 2008
OKZ073-300100-
PITTSBURG OK-
714 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 714 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAR SOUTHERN PITTSBURG COUNTY...APPROXIMATELY 9 MILES SOUTH OF
BLANCO...MOVING WEST AT 4 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3460 9583 3474 9581 3473 9557 3459 9556
TIME...MOT...LOC 0014Z 090DEG 4KT 3464 9568Special weather statement, Aug 29, 7:36 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT FRI AUG 29 2008
ARZ029-OKZ076-300115-
LE FLORE OK-SEBASTIAN AR-
736 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
CENTRAL SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 736 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF CAMERON...EXPANDING SLOWLY IN ALL
DIRECTIONS. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...POTEAU...CAMERON...HARTFORD...ARKOLA AND MIDLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3498 9464 3517 9462 3517 9429 3500 9428
TIME...MOT...LOC 0036Z 085DEG 7KT 3507 9450The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:01 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 29, 7:04 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 116 min |
| Aug 29, 7:14 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Aug 30, 2:28 PM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 30, 3:32 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Aug 30, 5:48 PM CDT | Special Weather Statement | TSA | Rogers | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.